Hail, Lincoln
- When
- March 2, 1:40 PM CST
- Where
- Lincoln County, 1.16 mi E of Hico
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.750, -92.700
Hail reported near Hico, Louisiana.
A strong cold front began moving into Northwest and North Central Louisiana during the afternoon hours of March 2nd. The airmass ahead of the cold front was marginally unstable but atmospheric lapse rates were very high.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong cold front began moving into Northwest and North Central Louisiana during the afternoon hours of March 2nd. The airmass ahead of the cold front was marginally unstable but atmospheric lapse rates were very high. This suggested the probability of hail with any strong to severe thunderstorms that developed that day.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 2, 10:18 AM CST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CST FRI MAR 2 2012
.DISCUSSION...
COLD FRONT MOVING ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS AT
THIS TIME...ON SCHEDULE WITH CURRENT FORECAST. MORNING SOUNDINGS
INDICATED A DRY AIR MASS OVER THE CENTRAL AND WESTERN PORTIONS OF
THE CWA...AND WITH LITTLE TIME TO RECOVER MOISTURE AHEAD OF THE
FRONT...RAIN CHANCES LOOK SLIM. KJAN SOUNDING INDICATING DEEPER
MOISTURE AND A WEAKER CAP...SO NORTHCENTRAL LOUISIANA STILL HAS A
BETTER CHANCE FOR CONVECTION.
STILL QUITE WINDY AREA WIDE...EVEN BEHIND THE FRONT...SO NO CHANGES
TO LAKE WIND ADVISORY.
NO FORECAST UPDATE NEEDED AT THIS TIME.
&&
.AVIATION...
MVFR CIGS CONTINUE TO PERSIST SOUTH AND EAST OF A KLFK TO KMLU LINE.
CONDITIONS SHOULD GRADUALLY IMPROVE AT KMLU BUT BKN TO OVC LOW
CLOUDS WILL LIKELY CONTINUE AT KLFK. WHERE CLOUD COVER HAS THINNED
TO THE NW...UNSTABLE CONDITIONS MAY RESULT IN THE DEVELOPMENT OF
SCATTERED TSTMS EARLY THIS AFTERNOON AHEAD OF AN APPROACHING COLD
FRONT. FRONT SHOULD MAKE STEADY PROGRESS EASTWARD AND WILL BE
APPROACHING KTYR AT THE START OF THE 18Z TAF PERIOD. THUS...BEST
CHANCES FOR ANY CONVECTION WILL BE AT KSHV/KMLU/KELD. TIGHT PRESSURE
GRADIENT HAS RESULTED IN STRONG AND GUSTY WINDS ACROSS THE AREA.
SUSTAINED WIND SPEEDS OF 15-20 KTS WITH GUSTS APPROACHING 30 KTS CAN
BE EXPECTED. SPEEDS SHOULD DIMINISH SLIGHTLY AFTER 03/00Z...BUT WILL
STILL REMAIN AROUND 12-15 KTS WITH GUSTS UP TO 20 KTS. SW WINDS WILL
VEER TO THE NW FOLLOWING PASSAGE OF THE COLD FRONT. /09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 45 65 37 76 / 30 20 0 0 0
MLU 84 46 64 38 72 / 40 40 10 0 0
DEQ 75 37 61 29 73 / 20 0 0 0 0
TXK 77 40 61 36 73 / 20 10 0 0 0
ELD 81 41 62 32 72 / 30 20 0 0 0
TYR 77 44 61 38 74 / 20 0 0 0 0
GGG 80 43 63 35 76 / 20 0 0 0 0
LFK 82 45 65 36 76 / 30 20 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
14HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CST FRI MAR 2 2012 LAZ005-006-011>014-017>022-031200- LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL BE MOVING INTO THE REGION THIS AFTERNOON. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE...WILL BE POSSIBLE MAINLY ACROSS NORTHCENTRAL LOUISIANA. THE GREATEST RISK WILL BE ALONG AND EAST OF A LINE FROM NEAR THE TOLEDO BEND RESERVOIR TO NEAR COUSHATTA...RUSTON AND FARMERVILLE LOUISIANA. HAIL AND DAMAGING WIND GUSTS WILL BE THE GREATEST THREAT FROM THE THUNDERSTORM ACTIVITY. AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ANOTHER STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY LATER THIS AFTERNOON INTO THE EARLY EVENING HOURS. ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165>167-031200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1204 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS MAY BECOME QUITE STRONG EARLY THIS AFTERNOON ACROSS DEEP EAST TEXAS...HOWEVER...THE GREATEST SEVERE WEATHER THREAT WILL BE ACROSS NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... A STRONG STORM SYSTEM WILL EFFECT THE REGION LATE NEXT WEEK WITH THE POSSIBILITY OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED ACROSS THE REGION TODAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1252 PM CST FRI MAR 2 2012
LAZ003>005-021930-
CLAIBORNE-LINCOLN-WEBSTER-
1252 PM CST FRI MAR 2 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 130 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
HOMER AND MINDEN...
AT 1252 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINDEN...MOVING NORTHEAST AT 45
MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL IS EXPECTED WITH THIS STORM.
15The Shreveport radar (KSHV), 112 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
14 hail, 4 thunderstorm wind. Local standard time, as filed.
Hail reported near Hico, Louisiana.
Golf ball size hail reported 2 miles south of Bernice, Louisiana.
Numerous trees downed on Camp Road near Farmerville, Louisiana.
Golf ball sized hail reported on Salem Road near Farmerville, Louisiana.
Numerous trees were reported down near Marion, Louisiana.
Quarter sized hail was reported near the intersection of Hwy. 151 and Hwy. 146.
Golf ball sized hail was reported 2 miles north of Vienna.
Half dollar sized hail covered the ground 5 miles northwest of Downsville near Hwy. 33.
Hail was reported 1 mile north of Downsville.
Quarter sized hail reported at the intersection of Hwy. 2 and Hwy. 143.
Half dollar sized hail was reported west of Hwy. 1.
Multiple trees were downed 7 miles northwest of Campti, Louisiana.
Hail reported approximately 7 miles northwest of Campti.
Trees and powerlines were downed north of Calvin.
Hail ranged from nickel size to half dollar size in Clarence.
Nickel sized hail reported near Saline Lake.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2012Every state in 2012This day in weather historyWarnings in Louisiana, March 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 360804, 360805, 360806, 360807, 360808, 360809, 360810, 360811, 360812, 360813, 360814, 360818, 360819, 360816, 360817, 360820, 360821, 360822.